View Full Version : Feel like giving up - Trying Vyvanse


mfilho
03-23-17, 09:36 PM
Hi everyone, I just registered to the blog, although I've been reading a lot of the threads lately. First of all I'd like to apologize for any mistakes on the language, as Portuguese is my first :).

I've been diagnosed last year. Started on Ritalin, my doc switched it to Concerta 54mg start, however, after two weeks I had to stop due to depressive symptoms.

Last month I decided to try again and went to a new psychiatrist ADHD specialist. He prescribed Vyvanse starting on 15mg for a week, then 30mg. Like everything I do I did not start the medication properly until last appointment two weeks ago.

So I've been on Vyvanse 30mg, so far (3 weeks I'd say) I can feel some positive effects such as being less impulsive, talking slower, making less mistakes on my job and feeling less agitated. However I feel like these changes are very subtle in comparison to the side effects: lost 3kg in 3 weeks, increased anxiety. And most important I just feel like a fraud, I feel like nothing I want is really done right and the medication is not helping at all. It is awful to realize that even shaving feels like a heavy duty for me, cause it can always be done another time, I can focus better but the feeling of starting things that aren't really exciting is just unchanged.

It seems like vyvanse can't give me any motivation. It seems like I've hit another wall again, it always happens same way: set a new start, believe I can change and do stuff differently and then someday I realize I'm just behaving same way as I've always did, nothing's changed. Feel like giving up on any treatment.

So how was your experience with Vyvanse? Do you think there's still window for symptoms improvement, maybe a higher dose?

The predominant feeling right now is quit everything, live as I can, stop trying to fix something that is unfixable. I just feel it is so sad to assume I am not capable, but that seems like the only way out lately.

sarahsweets
03-24-17, 02:04 AM
So I've been on Vyvanse 30mg, so far (3 weeks I'd say) I can feel some positive effects such as being less impulsive, talking slower, making less mistakes on my job and feeling less agitated. However I feel like these changes are very subtle in comparison to the side effects: lost 3kg in 3 weeks, increased anxiety. And most important I just feel like a fraud, I feel like nothing I want is really done right and the medication is not helping at all. It is awful to realize that even shaving feels like a heavy duty for me, cause it can always be done another time, I can focus better but the feeling of starting things that aren't really exciting is just unchanged.

I dont know if other amphetamines are available in your country but some people just dont do well with vyvanse, IME its very hit or miss. When it works, its awesome.


It seems like vyvanse can't give me any motivation. It seems like I've hit another wall again, it always happens same way: set a new start, believe I can change and do stuff differently and then someday I realize I'm just behaving same way as I've always did, nothing's changed. Feel like giving up on any treatment.

So how was your experience with Vyvanse? Do you think there's still window for symptoms improvement, maybe a higher dose?

My experience with vyvanse was it did not last the purported 12 hours a day it was supposed to and only lasted about 5-6. It really affected my mood in a bad way- I was very withdrawn and easily moved to tears. I was very agitated. The only really noticable thing was I was physically less hyperactive. I have been on adderall/dexedrine for like 13 years and they are whats worked best.

Something else to keep in mind is that vyvanse tends to begin to work in the gut- so digestion and encouraging digestion makes sense to me. Because of this many people on vyvanse recommend a high protein, healthy breakfast when you take it.


The predominant feeling right now is quit everything, live as I can, stop trying to fix something that is unfixable. I just feel it is so sad to assume I am not capable, but that seems like the only way out lately.[/QUOTE]

mfilho
03-24-17, 01:17 PM
Well thank you, I guess I'll wait next appointment to discuss it with my psychiatrist! From last visit I think he will suggest a non stimulant, I'm not very optimistic to them though

chronological
03-24-17, 09:25 PM
So how was your experience with Vyvanse? Do you think there's still window for symptoms improvement, maybe a higher dose?


Just posted my own experience in another thread, but based on what I saw I'd say there is ample scope for this still working for you. It took me three attempts with Vyvanse (and several more prior to that with other meds), and only when I was working with a pysch doctor who was willing to push the dose up did I see it work. I had to go up to 140mg a day (but I'm big), so you're not on a high dose by any means.

So I'd guess that dose titration should be your starting point, but just tell your doc what's happening and see what he/she says. The fact that you are losing weight shows *something* is going on, and I suppose in theory if you're very skinny and can't tolerate weight loss there could be a case for changing. But I'd reckon you're not at changing meds yet -- first make sure you've given the current choice a good try at sensible (a.k.a. high enough) doses.

The predominant feeling right now is quit everything, live as I can, stop trying to fix something that is unfixable. I just feel it is so sad to assume I am not capable, but that seems like the only way out lately.

Been there, done that ;-) And I believe it's a common reaction. Look, the facts are that neither the underlying causes of ADHD etc, nor the mechanisms by which the various meds work are fully understood. So this is more like gardening or cooking than science. So you have to be willing to fiddle (in collaboration with your doc obviously) with the recipes -- the ingredients, the amounts, the timing, and so on. But eventually, after a few collapsed souffles you'll hit pay dirt. Easy for me to say, I know, because I've now seen it working, but take my experience (and that of many others) as support. As the book says, you're not Lazy, Stupid, or Crazy :-)

Squirre1
03-26-17, 02:44 PM
I switched from Adderall to Vyvanse. I felt the same way on Adderall, but didn't want to increase again. So I tired Vyvnase. Worked then didnt so well, back to what you are describing. Some weight loss, but that was temporary, I wouldn't worry about that for a while.

The feelings you describe went away for me when I took two doses, one early, a small booster later. Can't remember what it was, 30 then 20 or 40 then 10. We did his to determine if I needed more. I took both early, the different times to find the right combo.

I ended up going to 60mg once per day. Part due to cost of filling two. I'm thinking once I have some extra money, I'll try two doses again, but keeping it at 60 daily.

Bottom line, I just needed more to get over those feelings.

On a side note, I still evaluate myself frequently to determine if it's meds, ADD, or a depression / anxiety creeping in. Having that second dose for two months helped me determine that without simply upping my dose.